Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Does b12 level of 283 indicate any abnormality?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5396 Questions
Is b12 of 283 low?
Posted Thu, 23 Jan 2014 in General Health
Answered by Dr. Ivan R. Rommstein 2 hours later
Brief Answer: Hi and welcome to XXXXXXX Detailed Answer: Thanks for the query. This is not low. It is still considered normal when is above 200. However,rarely,but possible, even if levels are within normal range,it may still indicate B12 defficinecy if there are symptoms such as:weakness, tiredness,rapid heartbeat and breathing, pale skin, stomach upset and weight loss, diarrhea or constipation,mood changes. So if you have some of these you should just take B12 rich food and repeat test in 2-3 months. WIsh you good health. Feel free to ask. Regards
Above answer was peer-reviewed by
Follow-up: Does b12 level of 283 indicate any abnormality? 1 hour later
I had a vertigo spell when I woke up 8 weeks ago.. My first one ever ... And since the. I feel off balance. I feel Like the back of my head has a hevu feeling. I am so nervous, ent told me I might have meneires, neuro said have vertigo but nothing spins anymore just had it once.. Neurotologist said I have labrynthisis, primary said I have vertigo.. Went for vestibular therapy and she said she can't do anything for me as I don't have neuritis.. I am taking Xanax and helps a little.. Help I am getting scared!! It's 8 weeks ....neuro thought maybe b12 is contributing to my feeling off balanced. My MRI brain was unremarkable I upload my MRI report
Answered by Dr. Ivan R. Rommstein 46 hours later
Brief Answer: Hi Detailed Answer: Well,MRi scan is completely normal so you can be sure that there is no some serious brain patology. it sounds to me like inner ear disorder too,and most commonly this is benign paroxismal vertigo or labirinthitis due to Menieres disease. Both disorders are not very serious but its prognosis and progression is unpredictable. Sometimes it lasts for few weeks or months and sometimes it can persist for longer. It can be treated by steroids so recovery can be facilitated,but usually it subsides spontaneously,just need to be patient. I am not sure if b vitamin will help but it cant harm you either. Third possiblity is psyhosomatic effect and this explains why xanax helps. i am sure it will be better soon,it is important that serious brain diagnoses are ruled out
Above answer was peer-reviewed by
Follow-up: Does b12 level of 283 indicate any abnormality? 27 minutes later
Have serious brain diagnosis been ruled out through the MRI that I took although it's was it without contrast? So I think I need one with c So don't think I need an MRI with contrast or is the mri I took Good enough to rule out anything serious
Answered by Dr. Ivan R. Rommstein 9 minutes later
Brief Answer: hi Detailed Answer: I think this is enough. MRI with contrast is bit more sensitive for some rare vascular and inflammation brain diseases,but tumors,multiple sclerosis, ischemic changes and other more common disorders in your age wouldnt be misdiagnosed. You should do EEG maybe,but I dont see a reason to repeat MRi again
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor